MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SPINE INSTRUMENTS; POLYAXIAL SCREWDRIVER SLIM

MEDACTA INTERNATIONAL SA SPINE INSTRUMENTS; POLYAXIAL SCREWDRIVER SLIM
Model Number 03.51.10.0136
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 01-10-2025.Lot: 1410893aba: (b)(4) items manufactured and released on 11-08-2016 no anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Investigation performed by r&d department pedicle screwdriver broke on the torx t20 interface with the screw, with a 45° angle, sign of excessive torque applied.The broken tip of the screwdriver was found inside the screw.For the pedicle screwdriver, breakage can occur in case of high insertion torque, typically related to large diameter screws ([?] 7mm), long screws ([?] 60mm), and/or hard bone (e.G.Sacral bone, sclerotic bone).In this case: screw size: ø6x45, tapping: ø6 undersized, bone quality: normal, level: s1.The instrument set includes two screwdrivers and another screwdriver (ref 03.51.10.0140 or equivalent) to complete the surgery in case of breakage.The strength of the tip of the screwdriver is determined by the dimension of the interface (hexalobe t20) and the material (aisi 420 mod), which are comparable to predicate devices.Geometrical features are driven by the implant design and are equivalent to similar products in the market.The material is among the strongest for such application in terms of strength and hardness.Breakage of the tip may have occurred due to high insertion torque resulting from the combined factors of screw diameter, bone condition, and the specific conditions of the screw hole preparation, in combination with the inherent mechanical limits of the devices involved.The device history record review does not indicate any potentially related manufacturing issue.
 
Event or Problem Description
During insertion of a 6x45mm screw in s1 the tip of the screwdriver broke inside the screw head.Surgeon used a tulip and a 35mm rod to extract the screw.Backup screw (6x45mm) and screwdriver were used to complete the surgery.30 minutes of delay reported over 2h30 of surgery time.Bone quality was reported to be normal.Standard tapping was performed, 6mm (green colored).

Brand Name
SPINE INSTRUMENTS
Common Device Name
POLYAXIAL SCREWDRIVER SLIM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23424080
Report Number3005180920-2025-01031
Device Sequence Number12832301
Product Code LXH
UDI-Device Identifier07630971201620
UDI-Public07630971201620
Combination Product (Y/N)N
Initial Reporter CountryPO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.51.10.0136
Device Lot Number1410893ABA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown